Alert archive / Ohio / Gale Warnings in 2020
Gale Warning 7, NWS Cleveland, OH
NWS Cleveland, OH issued this gale warning at Oct 6, 2020, 3:07 PM EDT. It took effect at Oct 7, 2020, 5:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2020, 3:07 PM EDT (19:07 UTC)
- In effect from
- Oct 7, 2020, 5:00 AM EDT
- Expired
- Oct 7, 2020, 12:46 PM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
486 WHUS71 KCLE 061907 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 307 PM EDT Tue Oct 6 2020 LEZ061-169-070515- /O.UPG.KCLE.GL.A.0005.201007T1200Z-201007T2000Z/ /O.NEW.KCLE.GL.W.0007.201007T0900Z-201007T2100Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Conneaut OH to Ripley NY- 307 PM EDT Tue Oct 6 2020 ...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM EDT WEDNESDAY... * WHAT...West winds 25 to 35 knots with gusts up to 45 knots and waves 6 to 11 feet expected. * WHERE...The Lake Erie open waters from Ripley to Buffalo NY and Lake Erie open waters from Conneaut OH to Ripley NY. * WHEN...From 5 AM to 5 PM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ142>149-070515- /O.EXT.KCLE.SC.Y.0076.201007T0600Z-201008T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 307 PM EDT Tue Oct 6 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM WEDNESDAY TO 4 AM EDT THURSDAY... * WHAT...West winds 15 to 25 knots with gusts up to 35 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Erie from Maumee Bay OH to Ripley NY. * WHEN...From 2 AM Wednesday to 4 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
4 follow-up statements
030 WHUS71 KCLE 070126 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 926 PM EDT Tue Oct 6 2020 LEZ061-169-071200- /O.CON.KCLE.GL.W.0007.201007T0900Z-201007T2100Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Conneaut OH to Ripley NY- 926 PM EDT Tue Oct 6 2020 ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT WEDNESDAY... * WHAT...West winds 25 to 35 knots with gusts up to 45 knots and waves 7 to 12 feet expected. * WHERE...The Lake Erie open waters from Ripley to Buffalo NY and Lake Erie open waters from Conneaut OH to Ripley NY. * WHEN...From 5 AM to 5 PM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ142>149-071200- /O.CON.KCLE.SC.Y.0076.201007T0600Z-201008T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 926 PM EDT Tue Oct 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO 4 AM EDT THURSDAY... * WHAT...West winds 15 to 25 knots with gusts up to 40 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Erie from Maumee Bay OH to Ripley NY. * WHEN...From 2 AM Wednesday to 4 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
598 WHUS71 KCLE 070806 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 406 AM EDT Wed Oct 7 2020 LEZ061-169-071615- /O.CON.KCLE.GL.W.0007.201007T0900Z-201007T2100Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Conneaut OH to Ripley NY- 406 AM EDT Wed Oct 7 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...West winds 25 to 35 knots with gusts up to 40 knots and waves 7 to 12 feet expected. * WHERE...The Lake Erie open waters from Ripley to Buffalo NY and Lake Erie open waters from Conneaut OH to Ripley NY. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ142>149-071615- /O.CON.KCLE.SC.Y.0076.000000T0000Z-201008T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 406 AM EDT Wed Oct 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WHAT...West winds 15 to 25 knots with gusts up to 35 knots and waves 5 to 9 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay OH to Ripley NY. * WHEN...Until 4 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
420 WHUS71 KCLE 071347 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 947 AM EDT Wed Oct 7 2020 LEZ061-169-072100- /O.CON.KCLE.GL.W.0007.000000T0000Z-201007T2100Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Conneaut OH to Ripley NY- 947 AM EDT Wed Oct 7 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...West winds 25 to 35 knots with gusts up to 45 knots and waves 7 to 12 feet. * WHERE...The Lake Erie open waters from Ripley to Buffalo NY and Lake Erie open waters from Conneaut OH to Ripley NY. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ142>149-072200- /O.CON.KCLE.SC.Y.0076.000000T0000Z-201008T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 947 AM EDT Wed Oct 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 35 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay OH to Ripley NY. * WHEN...Until 4 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
586 WHUS71 KCLE 071646 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1246 PM EDT Wed Oct 7 2020 LEZ061-169-071800- /O.CAN.KCLE.GL.W.0007.000000T0000Z-201007T2100Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Conneaut OH to Ripley NY- 1246 PM EDT Wed Oct 7 2020 ...GALE WARNING IS CANCELLED... Westerly winds have to diminished to around 25-30 knots so we have cancelled the Gale Warning early. Winds will continue to decrease today and tonight as they shift to out of the northwest. $$ LEZ142>149-080100- /O.CON.KCLE.SC.Y.0076.000000T0000Z-201008T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1246 PM EDT Wed Oct 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay OH to Ripley NY. * WHEN...Until 4 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Oct 6, 1:38 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Oct 6, 1:38 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
138 PM EDT Tue Oct 6 2020
.SYNOPSIS...
A weakening cold front will move east across the area today.
Strong low pressure will enter the northern Great Lakes tonight
and move southeast across Ontario into New England by Wednesday
night. This low will extend a cold front across the eastern
Great Lakes. High pressure will move across the Great Lakes
region on Thursday and Friday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
1 PM Update...
Based on most recent model guidance, increased PoPs and sky
cover for northeast Ohio and northwest Pennsylvania for late
tonight and early tomorrow morning. Confidence has increased due
to most hi-res models showing precipitation with the cold front
and ahead of the upper-level trough.
Previous Discussion...
High pressure over the Ohio Valley will shift southeast today as
a weakening cold front skirts the area from the north. Not
expecting the front to reach the forecast area and conditions
should remain dry over the region. Main concern for today and
tonight will be increasing southwest winds with the strong
pressure gradient over the region. Wind gusts to 30 mph are
possible in Northwest Ohio. High temperatures today will be must
warmer with the southwest flow regime and 60s should be expected
with a dash of 70 degree temperatures in NW Ohio. Lows will
recover as well and with stronger winds to prevent full
decoupling and cooling, expect nighttime temperatures in the
50s.
Strong low pressure enters the northern Great Lakes on Wednesday
and moves southeast through Canada into the New England states.
This system will extend a cold front into the eastern Great
Lakes and bring a marginal rain chance to far Northwest PA. The
better forcing appears to stay into NY and have only 20-30
percent PoPs for Wednesday. Any lake enhancement will likely
exist after the near term period. The main concern for Wednesday
will be strong winds mixing down across the area ahead of the
cold front with a 925 mb jet of 40 kts just overhead. This could
result in wind gusts of 30 to 40 mph during the day on
Wednesday. With continued southwest flow ahead of the front,
temperatures will continue to press warmer and expect more 70s
for highs on Wednesday.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
High pressure will build across the region Wednesday night
through Friday night. Lingering lake effect showers will be
possible Wednesday night into early Thursday across mainly
northwest PA, with inversion heights falling and moisture
becoming scarce by midday Thursday. Dry conditions will prevail
later Thursday through Friday night as the ridge moves east of
the region. Highs Thursday will be in the upper 50s across
northwest PA to the upper 60s across northwest OH, warming into
the mid 60s to mid 70s respectively on Friday.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
A more uncertain weekend forecast is evolving, contingent upon the
evolution of the remnants of Hurricane Delta. The suite of model
guidance has shifted the track of the remnants north through the
area over the past 24 hours, with some minor differences in
timing/evolution between the stronger GFS/GEM solutions and the
slower/weaker and farther west tracking ECMWF solution. Have
introduced some slight chance pops in the Saturday afternoon through
Sunday night timeframe to account for this uncertainty. Highs will
generally be in the 70s through the period, with mid/upper 70s
possible Saturday.
&&
.AVIATION /18Z Tuesday THROUGH Sunday/...
VFR conditions expected to continue through the TAF period.
Mostly clear skies are expected with some mid-upper level
clouds are possible this evening. Deepening low pressure will
move southeast across the upper Great Lakes and across southern
portion of Ontario. Increasing cloudiness and scattered showers
mainly near KERI are expected late tonight and through Wednesday
morning. As the aforementioned low pressure approached, the
pressure gradient will increase, resulting in strong, gusty
southwest winds across the area with gusts up to 20 knots
already occurring this afternoon. Gusts of 20-25 knots expected
through the duration of the TAF. Gusts up to 30-35 knots are
possible, particularly Wednesday afternoon for KERI. In
addition, a strong low level jet will pass over the region
resulting in LLWS starting late tonight and lasting through the
Wednesday morning hours.
Outlook...Non-VFR with showers possible on Saturday and Sunday.
&&
.MARINE...
Low pressure tracking southeast across the Ottawa River valley
northeast of the Lakes will bring a strong cold front across Lake
Erie Wednesday. Winds will increase through the day today and
tonight ahead of the front, with southwest winds 15-20 kts
today/tonight becoming 20-25 kts as the front nears the lake
Wednesday morning. Winds become westerly behind the front Wednesday,
with a strong low level jet and cold air advection promoting gale
potential across the far eastern portion of the lake. Have opted for
a Gale Watch for the open waters east of Conneaut. Have opted for a
small craft advisory for the entire lake early Wednesday morning
through early Thursday morning. Winds will slowly subside into
Thursday as high pressure moves into the Great Lakes, with return
flow across the lake Friday into Saturday as the ridge settles east
of the region.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 4 AM Wednesday to 4 AM EDT Thursday
for LEZ142>149.
Gale Watch from Wednesday morning through Wednesday afternoon
for LEZ169.
&&
SYNOPSIS...Saunders
NEAR TERM...Saunders/Sefcovic
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...Saunders
MARINE...GreenawaltHazardous weather outlook, Oct 6, 4:05 AM EDT, 11 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 405 AM EDT Tue Oct 6 2020 LEZ061-169-070815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Conneaut OH to Ripley NY- 405 AM EDT Tue Oct 6 2020 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for central Lake Erie and eastern Lake Erie. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>149-162>168-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-070815- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-Lucas- Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 405 AM EDT Tue Oct 6 2020 This Hazardous Weather Outlook is for central Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 4:08 AM EDT | Gale Watch | CLE | 11 hr | |
| Oct 6, 4:08 AM EDT | Small Craft Advisory | CLE | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.